Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 85, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 7, 1997, 12:01 AM CDT for Hardeman County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1997, 12:01 AM CDT (05:01 UTC)
- Expired
- May 7, 1997, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Hardeman County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070503 RRA
SVROKC
TXC197-070545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT WED MAY 07 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
ACME...GOODLETT AND QUANAH
AT 1201 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ACME.
THE STORM WAS MOVING EAST AT 20 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF NICKELS AND
WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING
ALSO ACCOMPANY THIS STORM. SEEK SHELTER INDOORS...AWAY FROM
WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES.
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:00 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 6, 9:00 PM CDT, 3 hours 1 minute before
FPUS3 KOKC 070159 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT TUE MAY 6 1997 A GROWING MCS OVER THE PNHDLS APPEARS TO BE POISED TO SPREAD INTO THE WRN ZNS TNGT. HAVE REWORDED FCSTS IN THE W TO REFLECT A HIGH PROB OF PCPN AND...CONSIDERING THE NEW TORNADO WATCH IN THAT AREA...THE PSBLTY OF SVR TSTMS. HAVE SIMILARLY RAISED POPS IN THE CENTRAL AND E GIVEN THE PRESENCE OF THE LARGE AREA OF TSTMS. MAIN QUESTION IS HOW FAR E THEIR EFFECTS WILL REACH. RMNDR OF FCST STILL LOOKS GOOD. FCSTID = 23 = CMS .OKC... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.